Do all PPI'S cause weight gain????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 11/23/2011 1:17 PM (GMT -6)   
Hi all

I know for a fact that Nexium causes weight gain as I was putting on a pound a day when I was on them. Just for the record I am strict with my diet, I exercise regularly so it's not because I was stuffing myself. What I have noticed is that since I've been on a different PPI I still can't loose the weight??? It's only 7lb but I don't want to gain any more, and I certainly don't want to be stuck 7lb heavier for the rest of my life. Has any one suffered with medically induced weight gain caused by PPI's and if so, did you manage a way round it? I do appreciate this is not a problem for the majority of people, but it does affect a small minority and I happen to be one of the unlucky ones.


I have started taking digestive enzymes as if I've read correctly, it's to do with there not being enough acid to break the food down.....hence weight gain!!!!!

Cheers
Loz
x

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 11/23/2011 1:57 PM (GMT -6)   
That's bad to hear as everything about GERD is getting down in weight so it doesn't put pressure so the acid comes up, if the med causes weight gain then you will be in catch 22 situation being dependent on Nexium for the rest of your life.

I know H2s aren't causing weight gain i've heard, they are not as efficient as PPIs but they work good, H2s are old school meds.

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4961
   Posted 11/23/2011 2:58 PM (GMT -6)   
Loz-

I wonder if it could possibly water retention since you put it on so fast. When I was in the hospital in March I gained 22lbs in a few days from edema.
I hear mixed things about weight gain with PPIs, but I never gained any myself when I was on them.

take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 11/23/2011 5:31 PM (GMT -6)   
They can. When I first started taking them my pharmacist asked me if my PPIs made me feel hungry. They do.
Alcie
 
 

babygirl10150
Veteran Member


Date Joined Jul 2006
Total Posts : 639
   Posted 11/23/2011 6:52 PM (GMT -6)   
I've tried them all and never gained weight, lost weight actually. My ankles and feet were swollen when I was taking Nexium but not sure if it was from the Nexium or from my POTS.
Michelle

~Diagnosed with POTS 10/11~
~Nissen redo #3 coming soon~
~Nissen redo again 12/13/10~
~Nissen redo 05/10/10~
~Nissen 12/14/09~
~Colostomy 07/30/06~

aeshleyrose
Veteran Member


Date Joined Jul 2011
Total Posts : 656
   Posted 11/24/2011 12:30 AM (GMT -6)   
I have lost a lot of weight while on Nexium.

Nice to see you, Loz! It's been a long time!
Ash

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 11/24/2011 10:44 AM (GMT -6)   
I think my GERD rather than the drugs make me gain weight as I frequently get that gnawing false hunger sensation, especially after a drink (especially water!!).


MMM
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

WJF
Regular Member


Date Joined Sep 2011
Total Posts : 273
   Posted 11/24/2011 7:39 PM (GMT -6)   
I lost a terrible amount of weight from using PPI. I am not sure how others can digest their food without enough acid secretion, but some people did report weight gain from PPI use. I think we all have different physiology.

lozzy42
Regular Member


Date Joined Jul 2011
Total Posts : 106
   Posted 11/25/2011 6:20 PM (GMT -6)   
I thank you all for your wonderful advice and comments. I think I need to see a specialist as the GP doesn't really know what he's dealing with. I've had this for 6 months now and no ppi works, I've had weight gain and the actually drug just take the edge of the symptoms. I have actually forgotten what it's like to be normal and eat what I want, when I want it. My diet consists of chicken, fish, veg, I cannot eat anything else as I get reflux, and my mouth feels like it's on fire. With my birthday and Christmas just around the corner, I'm not looking forward to either of them. confused
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 8:05 PM (GMT -6)
There are a total of 2,974,316 posts in 326,167 threads.
View Active Threads


Who's Online
This forum has 161236 registered members. Please welcome our newest member, resendizhildred.
438 Guest(s), 9 Registered Member(s) are currently online.  Details
HappyRick, Psilociraptor, logoslidat, rocketphd, Solaris719, Fl Drifter, countess18, Girlie, Serfr